Alert archive / Oklahoma / Freeze Warnings in 2012
Freeze Warning 1, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Oct 6, 2012, 4:22 AM CDT for 10 counties in Oklahoma. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 4:22 AM CDT (09:22 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 7, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS74 KOUN 060922 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 422 AM CDT SAT OCT 6 2012 OKZ004>010-012-013-061730- /O.UPG.KOUN.FZ.A.0001.121007T0400Z-121007T1400Z/ /O.NEW.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...ENID...PERRY 422 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURE: 25 TO 32 DEGREES FAHRENHEIT. * IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ011-014>026-061730- /O.EXT.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER 422 AM CDT SAT OCT 6 2012 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * MINIMUM TEMPERATURE: 32 TO 36 DEGREES FAHRENHEIT. * IMPACTS: DELICATE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
3 follow-up statements
192 WWUS74 KOUN 061715 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1215 PM CDT SAT OCT 6 2012 OKZ004>010-012-013-070115- /O.CON.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...ENID...PERRY 1215 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * MINIMUM TEMPERATURE: 25 TO 32 DEGREES FAHRENHEIT. * IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ011-014>026-070115- /O.CON.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER 1215 PM CDT SAT OCT 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * IMPACTS: DELICATE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
074 WWUS74 KOUN 061940 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT SAT OCT 6 2012 OKZ011-070345- /O.UPG.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/ /O.EXA.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/ MAJOR- INCLUDING THE CITY OF...FAIRVIEW 240 PM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * MINIMUM TEMPERATURE: 27 TO 32 DEGREES. * IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ004>010-012-013-070345- /O.CON.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...ENID...PERRY 240 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * MINIMUM TEMPERATURE: 27 TO 32 DEGREES. * IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ014>026-070345- /O.CON.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER 240 PM CDT SAT OCT 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE AND UPPER 30S. IF SKIES CAN CLEAR FOR A LONG ENOUGH TIME LATE TONIGHT...AREAS OF FROST MAY FORM AND DAMAGE TENDER VEGETATION. * IMPACTS: DELICATE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
874 WWUS74 KOUN 070155 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 855 PM CDT SAT OCT 6 2012 OKZ014-021>023-070300- /O.CAN.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/ ROGER MILLS-BECKHAM-WASHITA-CADDO- INCLUDING THE CITIES OF...CHEYENNE...ELK CITY...SAYRE...CORDELL... ANADARKO 855 PM CDT SAT OCT 6 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FROST ADVISORY. PERSISTENT CLOUD COVER WILL CONTINUE THROUGH THE MORNING HOURS ACROSS WESTERN OKLAHOMA. THIS COVER WILL KEEP TEMPERATURES A FEW DEGREES WARMER THAN PREVIOUSLY EXPECTED...LIMITING THE CHANCE FOR FROST. TEMPERATURES WILL STILL DROP INTO THE MID 30S OVERNIGHT. $$ OKZ004>013-071000- /O.CON.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY 855 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * MINIMUM TEMPERATURE: 27 TO 32 DEGREES. * IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ015>020-024>026-071000- /O.CON.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/ DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA- LINCOLN- INCLUDING THE CITIES OF...TALOGA...WEATHERFORD...CLINTON... WATONGA...KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER 855 PM CDT SAT OCT 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE AND UPPER 30S. IF SKIES CAN CLEAR FOR A LONG ENOUGH TIME LATE TONIGHT... AREAS OF FROST MAY FORM AND DAMAGE TENDER VEGETATION. * IMPACTS: DELICATE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:44 AM CDT, 38 minutes earlier.
Area forecast discussion, Oct 6, 3:44 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SAT OCT 6 2012
.DISCUSSION...
AN APP;ROACHING UPPER TROUGH FROM THE NORTHWEST TODAY WILL BRING
CLOUDS AND INFREQUENT PERIODS OF LIGHT RAIN IN THE NORTHERN HALF
OF OKLAHOMA. A FEW SHOWERS/THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST
OKLAHOMA THIS MORNING IN ASSOCIATION WITH SOUTH WINDS MOVING
ACROSS THE FRONT WHICH PASSED OKLAHOMA ON THURSDAY. TONIGHT SKIES
SHOULD CLEAR SUFFICIENTLY IN NORTHERN OKLAHOMA, COINCIDENT WITH
THE CENTER OF THE AIRMASS MOVING ACROSS THIS AREA. THIS WILL
RESULT IN FROST IN PARTS OF CENTRAL AND NORTHERN OKLAHOMA AND
LIKELY A FREEZE IN THE MOST NORTHERN PARTS OF OKLAHOMA. A FREEZE
WARNING IS EFFECTIVE FOR EARLY SUNDAY FOR THIS AREA. ON SUNDAY, A
SECOND UPPER TROUGH MAY BRING A MIX OF CLOUDS AND SUN AND
CONTINUED COOL WEATHER. A WARM-UP BEGINS MONDAY AND TUESDAY BEFORE
ANOTHER, LESSER FRONT ON WEDNESDAY. MILD OR WARM WEATHER IS
EXPECTED THE SECOND HALF OF THE WEEK WHILE AN UPPER LOW TO THE
WEST OF OKLAHOMA ALLOWS FOR A CHANCE FOR RAIN THE SECOND HALF OF
THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 55 36 57 35 / 20 0 10 10
HOBART OK 53 35 58 34 / 0 0 10 10
WICHITA FALLS TX 55 40 61 37 / 20 0 10 10
GAGE OK 50 25 57 33 / 10 0 10 10
PONCA CITY OK 51 26 56 35 / 20 0 10 10
DURANT OK 49 38 60 39 / 20 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 1 AM TO 9 AM CDT SUNDAY FOR OKZ011-014>026.
FREEZE WARNING FROM 1 AM TO 9 AM CDT SUNDAY FOR OKZ004>010-012-
013.
TX...NONE.
&&
84/09Hazardous weather outlook, Oct 5, 8:58 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT FRI OCT 5 2012
OKZ004>048-050>052-TXZ083>090-061730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
858 PM CDT FRI OCT 5 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN
OKLAHOMA AND ACROSS WESTERN NORTH TEXAS.
DISCUSSION...
A COLD FRONT REMAINS POSITIONED ACROSS THE SOUTHERN PORTION OF
THE OUTLOOK AREA THIS EVENING...ALONG THE OKLAHOMA TEXAS BORDER
INTO ARKANSAS. THROUGH THE OVERNIGHT...AN UPPER LEVEL DISTURBANCE
DROPPING OUT OF KANSAS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG THE FRONT FROM WESTERN NORTH TEXAS ACROSS
SOUTHERN OKLAHOMA. BRIEF MODERATE TO HEAVY RAIN AND ISOLATED
LIGHTNING WILL BE THE PRIMARY HAZARDS. NO SEVERE STORMS ARE EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO OKLAHOMA AND WESTERN NORTH
TEXAS BY MID TO LATE NEXT WEEK AS A STRONG STORM SYSTEM MOVES
ONSHORE NEAR SOUTHERN CALIFORNIA.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY COLD WEATHER IS FORECAST THROUGH THIS WEEKEND AS A
COLD AND DRY AIRMASS SETTLES OVER OKLAHOMA. CONDITIONS WILL
BECOME FAVORABLE FOR RAPIDLY FALLING TEMPERATURES SATURDAY NIGHT.
SOME LOCATIONS WILL EXPERIENCE FREEZING TEMPERATURES BY SUNDAY
MORNING. FROST IS EXPECTED TO DEVELOP MAINLY NORTH OF I40 SUNDAY
MORNING. TAKE MEASURES TO PROTECT SENSITIVE PLANTS THIS WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.
KURTZNearby
Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.